Wildfire, Riverside County Valley/The Inland Empire
- When
- September 2, 12:30 PM PST to September 3, 6:00 PM PST
- Where
- Riverside County Valley/The Inland Empire forecast zone
- Property damage
- $35,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
Named the Morales Fire, this fire consumed 250 acres southeast of Temecula, and destroyed 2 trailers, 3 abandoned vehicles, 3 outbuildings, and 2 ATVs. The wind at about the time of the fire was between 5 and 15 mph, with an air temperature in the 90s and relative humidity of less than 20%.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Named the Morales Fire, this fire consumed 250 acres southeast of Temecula, and destroyed 2 trailers, 3 abandoned vehicles, 3 outbuildings, and 2 ATVs. The wind at about the time of the fire was between 5 and 15 mph, with an air temperature in the 90s and relative humidity of less than 20%.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 2, 8:30 AM PST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 930 AM PDT THU SEP 2 2004 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL MOVE PAST TO THE NORTH FRIDAY. THIS WILL BRING LOCAL GUSTY WINDS TO THE MOUNTAINS AND DESERTS...COOLING...AND A DEEPER MARINE LAYER. WARMER AGAIN THIS WEEKEND UNDER HIGH PRESSURE. MOISTURE FROM HURRICANE HOWARD WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY...MAINLY OVER THE MOUNTAINS. A FEW THUNDERSTORMS COULD LINGER INTO TUESDAY. DRIER SOUTHWEST FLOW ALOFT WILL DEVELOP DURING THE SECOND HALF OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...LOW CLOUDS AND DENSE FOR WERE INTO THE COASTAL AREAS AND FAR WRN SAN INLAND VALLEYS THIS AM. THE 12Z NKX SOUNDING HAD A STRONG INVERSION BASED NEAR 1000 FT. ONSHORE GRADIENTS AND TRENDS WITH ABOUT 4 MB SAN-IPL. AN UPPER TROUGH APPROACHING FROM THE NW WILL DEEPEN A SURFACE LOW OVER NEVADA CAUSE LOCAL GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING...MAINLY N. THE TROUGH MOVES THROUGH FRI BRINGING A DEEPENING MARINE LAYER AND COOLING. THERE WILL PROBABLY STILL BE LOCAL DENSE FOG TONIGHT BUT IT SHOULD BE A LITTLE FARTHER INLAND. HEIGHTS RECOVER SAT BUT THICKNESS AND 850 TEMPS CONTINUE TO DECREASE A LITTLE. BRIEF WEAK OFFSHORE FLOW DEVELOPS BEHIND THE TROUGH SAT. HIGH PRESSURE WILL CONTINUE TO BUILD ALOFT INTO SUN FOR A WARMING TREND AND DECREASING MARINE LAYER. MOISTURE FROM THE REMNANTS OF HURRICANE HOWARD WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS SUN...MAINLY OVER THE MOUNTAINS. IF SHOWERS DEVELOP THEN LOCAL HEAVY RAIN COULD CAUSE FLOODING OR MUD SLIDES IN RECENTLY BURNED AREAS. .LONG TERM...NOT MUCH CHANGE MON WITH A THREAT OF SHOWERS AND THUNDERSTORMS REMAINING...MAINLY OVER THE MOUNTAINS. RESIDUAL MOISTURE COULD CAUSE LINGERING THUNDERSTORMS IN THE MOUNTAINS TUE. DRIER SOUTHWEST FLOW DEVELOP ALOFT DURING THE SECOND HALF OF THE WEEK WITH A LITTLE COOLING AND GRADUALLY INCREASING MARINE LAYER. .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR THE MOUNTAINS OF SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTIES...LAXRFWSGX. && ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT THU SEP 2 2004 CAZ048-050-055-056-058-060-061-062-031300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 900 AM PDT THU SEP 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. A RED FLAG WARNING REMAINS IN EFFECT FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS UNTIL 1000 PM TONIGHT FOR WINDY AND VERY DRY CONDITIONS. REFER TO LAXRFWSGX WWUS86 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. MOIST UNSTABLE AIR WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS...INLAND VALLEYS AND DESERTS SUNDAY AND MONDAY. A FEW THUNDERSTORMS COULD LINGER INTO TUESDAY...MAINLY OVER THE MOUNTAINS. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. LOCAL HEAVY RAIN COULD CAUSE FLOODING AND MUD SLIDES IN RECENTLY BURNED AREAS. .SKYWARN ACTIVATION MAY BE NEEDED SUNDAY AND MONDAY. ATKIN
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423854.